Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
131 Doctors are Online

Unable to sit on the floor and stand without support, development delay. Taking encorate 300. Side effects?

My daughter is taking Encorate 300 from the past 2 years. Recently she is unable to sit on the floor & stand without a support (earlier this problem was not there). She is now 9 years old & also a Development delay child. When we consulted a doctor about this, he advised that this is due to the side effect of the Encorate tablet & suggested to take some Calcium tablets. Need to know more about this.
Asked On : Wed, 31 Oct 2012
Answers:  1 Views:  94
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
Long-term use of encorate(valproate) has been linked to bone loss. Taking supplements of both calcium and vitamin D may help to prevent bone loss. Patients who have taken valproic acid or other forms of valproate for more than 5 years may be advised to have a bone density test. If the test shows significant thinning of the bones, referral to a bone metabolism specialist may be indicated.Currently, there are no formal recommendations regarding the prevention, identification, and treatment of bone disease in patients using anticonvulsants .Moderate sunlight exposure, weight bearing exercise,avoidance of other drugs that may deplete bone may help in preventing bone loss. Calcium and Vit D3 oral tablet should be taken to minimise valproate induced osteopenia. You did not mention about the cause for which valproate was advised. Don't make an attempt to stop valproate without consulting your doctor because that may precipitate seizure in an epileptic child.But an attempt can be tried if your child was free of symptoms for a long time after taking encorate. Don't make an attempt yourself. Take the help of a specialist. Hope, I answered your queries.
Answered: Sat, 3 Nov 2012
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor